Alert archive / Kansas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS Wichita, KS

February 13, 2026Allen County, Wilson County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 13, 2026, 6:22 PM CST for Allen County, Wilson County, Woodson County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2026, 6:22 PM CST (00:22 UTC)
Expired
Feb 13, 2026, 6:44 PM CST
In force
22 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Allen County, KS, Wilson County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 153 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2786 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WUUS53 KICT 140022
SVRICT
KSC001-205-207-140115-
/O.NEW.KICT.SV.W.0002.260214T0022Z-260214T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
622 PM CST Fri Feb 13 2026

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wilson County in southeastern Kansas...
  Southeastern Woodson County in southeastern Kansas...
  Southwestern Allen County in southeastern Kansas...

* Until 715 PM CST.

* At 622 PM CST, a severe thunderstorm was located over Buffalo, or
  12 miles northeast of Fredonia, moving northeast at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Humboldt, Buffalo, and Petrolia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3773 9544 3773 9552 3769 9553 3760 9571
      3769 9578 3791 9555 3776 9538
TIME...MOT...LOC 0022Z 233DEG 20KT 3769 9570 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JAKUB
1 follow-up statement
386 
WWUS53 KICT 140044
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
644 PM CST Fri Feb 13 2026

KSC001-205-207-140054-
/O.CAN.KICT.SV.W.0002.000000T0000Z-260214T0115Z/
Wilson KS-Woodson KS-Allen KS-
644 PM CST Fri Feb 13 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON...
SOUTHEASTERN WOODSON AND SOUTHWESTERN ALLEN COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail is
still possible with this thunderstorm.

&&

LAT...LON 3773 9544 3773 9552 3769 9553 3760 9571
      3769 9578 3791 9555 3776 9538
TIME...MOT...LOC 0043Z 233DEG 20KT 3776 9558 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 6:02 PM CST, 20 minutes earlier. Its key messages:

  • A handful of strong to severe thunderstorms with nickel to quarter sized hail possible this evening into tonight, primarily across southern KS.
  • Widespread rain begins this evening and lasts through Saturday. Locally heavy rainfall may result in flooding concerns, especially in southeast KS.
  • Warm and dry conditions resume Sunday and last through next week. Extreme fire danger is expected across central KS on Tuesday, with very high fire danger expected across the remainder of the area Tuesday through Thursday.
Area forecast discussion, Feb 13, 6:02 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
602 PM CST Fri Feb 13 2026

.KEY MESSAGES...

- A handful of strong to severe thunderstorms with nickel to
  quarter sized hail possible this evening into tonight,
  primarily across southern KS.

- Widespread rain begins this evening and lasts through
  Saturday. Locally heavy rainfall may result in flooding
  concerns, especially in southeast KS.

- Warm and dry conditions resume Sunday and last through next
  week. Extreme fire danger is expected across central KS on
  Tuesday, with very high fire danger expected across the
  remainder of the area Tuesday through Thursday.

&&

.DISCUSSION...
Issued at 109 PM CST Fri Feb 13 2026

Water vapor imagery and RAP analysis early this afternoon depict a
lifting mid/upper trough situated over the Desert Southwest with the
associated speed max entering the Southern Rockies. Surface analysis
indicates a warm/stationary front stretching southeast from the TX
Panhandle into the Red River Valley.

The warm front is progged to track north/northeast through the
evening and overnight hours as mid/upper forcing moves into the
Southern Plains. Isentropic ascent ahead of this feature will work
in concert with low-level moisture transport to produce widespread
elevated showers across south central and southeast KS late tonight
into Saturday morning. Additionally, RAP/NAM point soundings across
south central KS continue to indicate elevated instability in the
500-1000 J/kg range this evening and tonight, which will support a
few embedded thunderstorms. Per the prior discussion, elevated
hodographs indicate slight veering and 30-40 kts of effective shear
which will support the potential for nickel to even quarter sized
hail this evening and tonight, primarily across southern KS.

Perhaps the biggest story of this evening heading into Saturday will
be the arrival of an anomalously-moist airmass. NAEFS/ENS ensembles
highlight PWs in the 1-1.25" range which will be very near (or even
exceed) climatological maxes for this time of year. This will allow
for efficient rainfall as showers and storms make their way through
the region, especially across southeast KS where models are in best
agreement for localized flooding concerns as seen in the EFI. HREF
probabilities of at least an inch of rain through Saturday sit at 70-
90% along and southeast of the Kansas Turnpike with areas primarily
along/east of I-135 in the 50-75% range. Probabilities for at least
2 inches of rain lie in the 40-70% in a line from roughly Winfield
to Iola with even higher probabilities to the east. Rain will come
to an end from west to east Saturday evening into early Sunday
morning as mid/upper forcing shifts eastward.

Dry weather will resume Sunday as the upper ridge slides eastward
over the Plains. Increasing thicknesses will allow for mild
temperatures (highs in the 60s and 70s) throughout the area through
at least mid week. A mid/upper wave may try to bring a cold front
through the area on Thursday which would allow for the return of
more seasonable temperatures to end the week, but uncertainty is
high at this time range.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 535 PM CST Fri Feb 13 2026

Scattered showers and thunderstorms will increase in coverage
this evening and especially overnight. The greatest coverage is
expected to occur between 04-10Z. A few of these storms may even
produce hail upwards of quarter size. CIGS will also lower
throughout the overnight to IFR or even LIFR. After a brief
decrease in shower/storm coverage during the early morning
hours of Saturday, coverage will increase from northwest to
southeast during the morning and early afternoon hours. CIGS
will increase and precipitation will diminish from northwest to
southeast during the afternoon/early evening hours.

&&

.FIRE WEATHER...
Issued at 109 PM CST Fri Feb 13 2026

A combination of warm temperatures, low RH values, and windy
conditions are expected to result in extreme fire danger in central
KS on Tuesday. Very high fire danger is expected for the remainder
of the area on Tuesday, then again for the entire area on Wednesday
and Thursday.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...JWK
AVIATION...BRF
FIRE WEATHER...JWK/MWM
Hazardous weather outlook, Feb 13, 3:21 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wichita KS
321 PM CST Fri Feb 13 2026

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142130-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
321 PM CST Fri Feb 13 2026

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

Isolated showers and thunderstorms will continue across portions of
south central and southeast Kansas this afternoon. Showers with
embedded thunderstorms will increase in coverage across southern
Kansas this evening and tonight. The strongest activity may produce
nickel to quarter sized hail and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Showers will linger over much of the area on Saturday with locally
heavy rain possible across mainly southeast Kansas.

Above average temperatures and gusty southerly winds will result in
extreme grassland fire danger on Tuesday across central Kansas,
with very high grassland fire danger in south central and southeast
Kansas. Very high grassland fire danger is expected areawide on
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 10:18 AM CSTAreal Flood WarningICTButler, Harvey, Sedgwick5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.